MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804250-48
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Enzyme Elevation (1838); Vascular Dissection (3160)
Date of Event 03/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Patient id: (b)(6).It was reported that the target lesion was a 99% stenosed severely calcified prox-mid left anterior descending (lad) coronary artery lesion measuring 3.0 x 40 mm.Following pre-dilatation with a non-abbott 2.5 x 20 mm non-compliant (nc) balloon, the lesion was 70% stenosed.A 2.5 x 12 mm ivl (intravascular lithotripsy) catheter was tracked to the proximal portion of the lesion and 80 pulses were delivered.The physician then attempted to cross the second 2.5 x 12 mm ivl catheter to the distal portion.However, it could not cross, so he dilated with a non-abbott 2.5 x 12 mm nc balloon in the distal position of the lesion (12 atmospheres (atm) for 4 sec).The second ivl 2.5 x 12 mm catheter was then tracked to the distal portion of the lesion with 10 pulses delivered in an overlap of 2-3mm of the most distal section of the lesion that was treated with the first ivl catheter.The remaining 70 pulses were delivered to the most distal portion of the lesion.The stenosis immediately post ivl was 60%.He then post-dilated with a 2.5 x 12 mm nc ballon (12 atm for 4 sec, 12 atm for 5 sec, and 15 atm for 2 sec).It was then noted that there was a dissection in the mid lad.A 2.5 x 48 mm xience stent was then deployed (12 atm for 10 sec, 18 atm for 6 sec).Following stent deployment, a grade d dissection was noted in the ostial lad.Intravascular ultrasound (ivus) was then used to confirm the dissection.A 3.5 x 23 mm xience stent was then deployed from the ostial lad with a 4 mm overlap with the first 2.5 x 48 mm xience stent.He then post dilated with a non-abbott, 3.5 x 12 mm nc balloon at 20 atm for 4 sec.Ivus confirmed 0% stenosis.The physician stated that the case was very challenging and it was hard to determine what specifically caused the dissection.Post procedure the patient had an asymptomatic troponin elevation.In the opinion of the physician, the troponin elevation is possibly related to the dissection.No treatment was given for the troponin elevation, and the patient was discharged the same day.The physician reported that there were no device issues with the abbott products.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The reported patient effect of dissection is listed in the xience skypoint everolimus eluting coronary stent systems instructions for use as a known patient effect of coronary stenting procedures.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined; however, the subsequent treatment appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key24816089
Report Number2024168-2026-01416
Device Sequence Number18541933
Product Code NIQ
UDI-Device Identifier08717648231261
UDI-Public(01)08717648231261(17)271021(10)5103041
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1804250-48
Device Catalogue Number1804250-48
Device Lot Number5103041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer04/09/2026
Initial Report FDA Received Date04/08/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.5X12 IVL CATHETER (X 2); NC TAKERU BALLOON (SIZES 2.5X12 AND 2.5X20 MM)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient RaceWhite